عنوان مقاله [English]
Background: Accidental and intentionally poisoning caused by rice tablets (aluminum phosphide) are relatively
common in Iran, and lead to insignificant complications and deaths every year. In this case report, we introduce a
case of rice tablets poisoning with nervous system symptoms and different findings in brain magnetic resonance
Case Report: The case was a 28-years-old man who intentionally consumed rice tablets, and was referred to
emergency department with dyspnea, dizziness, dull abdominal pain, nausea, and loss of consciousness.
Examinations demonstrated a sharp drop in blood pressure, cold hands and feet, and increased heart rate.
Emergency support measures were performed for the patient. During the hospitalization, the patient experienced
an exacerbation of systemic symptoms and loss of consciousness, as well as right side hemiparesis. MRI images
showed parenchymal hemorrhages of the cerebral hemispheres with diffuse and severe cerebral edema,
numerous small and diffuse areas of bleeding, and symptoms of acute diffuse leukoencephalopathy.
Conclusion: Imaging techniques such as MRI can be deployed for the diagnosis of neurological toxic effects
(e.g., stroke, bleeding, white matter changes, and brain edema) caused by rice tablets poisoning.